After reading a book on Buddhism, I suddenly began crying in March of last year. I read more on Buddhism and the crying increased. i was impressed by the truths I saw in the books and how they applied to my life. Two teachers especially impressed me-Thich Nhat Hanh and Pema Chodron. The crying went on into this year. It has dissolved into strong sentiments of self pity, empathy for the suffering of other people and now simple sentimentalism and emotionalism, which are hard to recognize. I am beginning to wonder if this crying has something to do with the drug Oxcarbazepine I am taking, since it is continuing and persists a year and a half after its beginning. There have also been feelings of grief at my daughter’'s suicide and my mother’s death. Also, I have moved out of NJ to MD, which I like a great deal. Anyone on Oxcarbazepine having crying spells?
Highly unlikely, as Trileptal is a mood stabilizer with a very low-order sfx profile. (Some do have sfx with the stuff, but it’s usually pretty benign for most pts. And crying is not one I have ever seen in twenty years of being aware of the med and watching pts on it.)
I will suggest that it is more likely that the crying may be cognitive in origin and related to beliefs that one should have been “successful” or “competent” or “capable” coupled with triggering of guilt, shame, worry, remorse and regret for not meeting those internalized standards / rules / regulations / mandates / requirements, etc.
This cognitive “schema” is pretty common in neurotic, borderline and sz pts who had one or two parents who were perfectionistic and communicated unreasonable expectations of capacity and “perfect behavior” to a genetically predisposed child stuck in the parental prison.
Your daughter’s suicide and your mother’s death are two very strongly emotional events. It’s only natural to have a lot of emotional baggage from them. I wouldn’t worry too much about the crying unless you do it at inappropriate times.
I cry just because im a drunk and I do it all the time
But for you sir? …
You know sir
Thank you. With the family, that is the case.
Do you have credentials?
Trileptal & crying…
Listed as more common side effect on this page:
But I could just find “mood changes” on other lists.
Thanks for that
I went low on Olanzapine once and cried non stop for over two weeks - maybe your medication has a similar effect on you - it might not be you it might be your medication. Either way I hope you feel better soon.
I haven’t been able to cry in 3 years. Even if bad things happen I just lock up and go numb. Maybe its because of past trauma.
I can’t cry on antipsychotics.
Is it just on the meds or in general, I can’t even do it off everything
I can cry off mess. Done it before.
Maybe the Buddhism is making you cry. I don’t know anything about that med so take the more experienced people’s advice first but I used to be very devoutly Christian and I used to be worried that I had sold my soul to the devil. I was very suicidal at the time and I believed that God loved me very much and that he would be there for me. I prayed all the time for some sort of relief or even death. I can’t think of the best way to describe it but there’s healthy faith and unhealthy faith. I didn’t have any delusions or hallucinations about God or Jesus but I was devout in an unhealthy way. I can’t describe it. I guess maybe that I was obsessed. I was obsessed with the idea that God would come and stop my suffering.
Since I’ve been on meds for a few years I’ve started to think about God again. I always have to be mindful that it doesn’t go back to that place though. I don’t know if that was a symptom of my illness or a trigger but at that point in time religion definitely wasn’t healthy for me.
If it is religion maybe you just need a break for a little while and you can come back to it whole instead of in pieces.
when my thyroid went unchecked until I hit my first mental ward, I had long weeping sessions when overwhelmed about someone loving me that I knew years before. long story. anyways, I was still delusional. I suggest you tell your pdoc about your crying so that they can stabilize you.?